Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 650, NWS Jackson, MS

October 11, 2001Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Oct 11, 2001, 12:44 PM CDT for Morehouse Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 11, 2001, 12:44 PM CDT (17:44 UTC)
Expired
Oct 11, 2001, 1:15 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Morehouse Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 11, 10:00 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS54 KJAN 111745
SVRJAN
LAC067-111815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1244 PM CDT THU OCT 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 115 PM CDT

* AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF BONITA...OR ABOUT 10 MILES
  NORTHEAST OF BASTROP...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BONITA AT 1255 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING WINDS CAPABLE OF DOWNING TREES 
AND POWERLINES. 

LAT...LON 3299 9193 3281 9188 3288 9147 3303 9149

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 11:15 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 11, 11:15 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT THU OCT 11 2001

A QUICK DISCUSSION FOR THE UPDATE. REMOVED ANY MORNING WORDING AND
IN A FEW LOCATIONS MENTIONED AFTERNOON TIMING. ALSO LOWERED POPS
EVERYWHERE EXCEPT SE. THIS LOCATION HAS BETTER MOISTURE (LIX 12Z
SOUNDING) AND THERE ARE SMALL SHOWERS ALREADY MOVING NORTHWARD.

THE OTHER MAIN CHANGES ARE FOR THE TONIGHT PERIOD. LOWERED POPS TO
TREND ON THE SLOWER TIMING OF THE SYSTEM MOVING INTO/ACROSS THE
CWA. I LEFT LIKELY WEST OF THE MS RIVER AS THE LIKELY CONVECTIVE
SYSTEM WILL BE BEGINNING TO MOVE INTO THOSE PARISHES. LOWERED POPS
EAST OF THE RIVER AS MAIN RAIN AREA SHOULDNT MOVE IN UNTIL AFTER 6
AM.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

36

In the hours before

Special weather statement, Oct 11, 10:40 AM CDT, 2 hours 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT THU OCT 11 2001

...THUNDERSTORMS...
THERE IS A RISK OF SCATTERED SEVERE THUNDERSTORMS OVER EXTREME
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS AFTERNOON.
THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER MOST
OF MISSISSIPPI FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE
THREAT WILL BE DAMAGING WINDS UP TO 70 MILES AN HOUR AND HAIL TO
THE SIZE OF DIMES. ISOLATED TORNADOES WILL BE POSSIBLE OVER
EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS
AFTERNOON.

A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP AHEAD OF
THE BOUNDARY IN THE MOIST AND UNSTABLE AIRMASS CURRENTLY IN
PLACE.

ACTIVATION OF HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL MAY BE NECESSARY THIS AFTERNOON OR TONIGHT.

...FLOODING...
RAINFALL WILL INCREASE FROM THE WEST TODAY AS A SLOW MOVING COLD
FRONT APPROACHES. PERIODS OF HEAVY RAIN ARE POSSIBLE AND MAY
CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS.

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. THE
FRONT WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
DURING THE LATE AFTERNOON AND INTO WEST MISSISSIPPI THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL TRACK TO THE NORTHEAST AHEAD OF
THE FRONT TODAY...PRODUCING SLOW MOVING BANDS OF RAIN THAT WILL
PERSIST OVER THE SAME AREA FOR AN EXTENDED AMOUNT OF TIME.
PERIODS OF HEAVY RAIN MAY RESULT IN STANDING WATER ON ROADWAYS
AND IN LOW LYING AREAS. MOTORISTS SHOULD EXERCISE CAUTION WHEN
APPROACHING STANDING WATER ON ROADS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Oct 11, 12:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT THU OCT 11 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1228 PM    8S BASTROP                LA   WIND DAMAGE
10/11/01   MOREHOUSE                      TREES DOWN REPORTED BY
                                          POLICE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 12:05 PM CDTSevere Thunderstorm WarningJANMorehouse40 min
Oct 11, 12:48 PM CDTSevere Thunderstorm WarningJANMadison, Tensas57 min
Oct 11, 1:01 PM CDTTornado WarningJANMadison, Tensas44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.